MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ022
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a revision surgery with the original intent on performing a sphere/poly swap.Upon inspection, patient had a loose revive stem and needed a new one.After prep, the decision was made to go with a 130mm fully coated distal stem instead of the original partially coated stem.When putting the 0mm assembly screw down the 11mm proximal body, the 11mm distal stem wouldn't engage the screw.After minutes of trying to assemble with no success, the screw was noticeably shorter.A 0s screw was in the regular 0mm sku.This caused a time delay in case.The patient was too small to go to a 150mm length for use.With no other option available, the physician used the 0mm screw that was in the original stem.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections made to the h6 results code, conclusion code, and clinical signs code: the reported event could be confirmed since x-rays were provided for evaluation that shows dislocation of the implanted components.The opinion of the medical expert was requested and stated as following: ¿the case describes a reoperation of a proximal humeral fracture that was initially treated with open reduction and internal (plate and screws) fixation.After that, a hrs total shoulder was implanted.Unfortunately, the patient experienced a dislocation of the rtsa which was explained by the loose stem intra-operatively.The initial plain was to increase soft tissue tension by swapping components; thicker polyethylene insert and larger glenosphere.However, since the stem was loose, the surgeon decided to revise the stem as well.What happened next was well described.Because of a mis-packaged assembly screw caused the surgeon to have to re-use a screw from the explanted tornier humeral reconstruction (flex revive) system construct.To answer your questions: 1.Would any of the xray images provided lead you to believe this issue could be due to the initial implant construct being incorrect, a patient bone quality issue or is there some other possibility that is not implant related? a.The initial implant construction was correct, there are no reasons to believe that it was incorrect.In fracture patients, over time stretching of the soft tissues may lead to instability, as well as loss of the tuberosities and rotator cuff insertions do in this case.2.I also have concerns about the surgeon re-using the screw from the original implanted construct.Do you feel this action increases the risk of infection or potential implant failure to the revised construct? a.Yes, this action increases the risk of implant failure (dissociation of components).B.Yes, theoretically there is a change that the screw is contaminated and that an infection may arise because of that.¿ a device inspection was not possible since the affected device was not returned, and only x-rays were provided for the investigation.A review of the labeling and the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.From the information at hand, the root cause of the alleged failure can be attributed to the patient¿s soft tissue laxity which occurred post-fracture.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 36MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16791993
Report Number0001649390-2023-00072
Device Sequence Number20254702
Product Code PHX
UDI-Device Identifier00846832090372
UDI-Public00846832090372
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWJ022
Device Catalogue NumberDWJ022
Device Lot NumberAF5092108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown